Drought, Benton
- When
- September 17, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Much of western Arkansas received less than two inches of rain during September, with large areas of Benton, Carroll, Washington, and Madison Counties receiving less than one half inch of rain for the month. The rainfall across much of northwestern Arkansas during September corresponded to less than 25 percent of the normal average precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Much of western Arkansas received less than two inches of rain during September, with large areas of Benton, Carroll, Washington, and Madison Counties receiving less than one half inch of rain for the month. The rainfall across much of northwestern Arkansas during September corresponded to less than 25 percent of the normal average precipitation for the month. Portions of Benton, Washington, and Carroll Counties received less than 5 percent of the normal average precipitation for the month. As a result of this large rainfall deficit and seasonally typical hot weather, severe (D2) drought conditions developed during the month across portions of Benton, Carroll, Washington, and Madison Counties. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 16, 11:42 PM CST, 18 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1242 AM CDT Tue Sep 17 2024 ...New AVIATION... .UPDATE... Issued at 932 PM CDT Mon Sep 16 2024 No significant changes were required to the forecast this evening. NW AR and far E OK still appear most favorable for fog development late tonight, especially in the typically favored valleys. Fog may become locally dense in areas, but widespread visibility reductions are not expected. While brief, shallow fog may develop elsewhere in the CWA, antecedent drier conditions should limit coverage and visibility reductions. Overnight lows will generally range between the lower and mid 60s. && .SHORT TERM... (Through tonight ) Issued at 200 PM CDT Mon Sep 16 2024 Still some lingering impact from "Francine" as the remnant low continues to meander across the lower MS valley, all the while weakening. Thus a few showers remain possible across parts of western AR into the evening. The residual impact of moisture along with clearing skies does imply some fog potential tonight for most of western AR into some of eastern OK. While no strong signal is present in the data for widespread impacts, some locally significant reductions to visibility in normally more fog-prone locations is implied. && .LONG TERM... (Tomorrow through Monday) Issued at 200 PM CDT Mon Sep 16 2024 Tuesday will see one more relatively okay weather day before summer makes a late rally that persists through most of the week and possibly into the weekend. A prolonged blocking pattern featuring an expanding ridge over the central states results in rising temperatures and some increase in in humidity as well. Current expectation remains that the upper trough currently moving through the Great Basin will lift off to the northeast. This may provide a brief glancing blow of forcing over the northwestern sections of the forecast area by Tue night or Wed morning, but most associated storm chances will likely remain to the northwest. A second trough is then forecast to essentially replace the first one in the southwest, in effect re-enforcing the strong ridge over the Southern Plains. This should result in much above normal temperatures for Thu and Fri, with some locations of northeast OK making a run at the century mark. BY the weekend the later trough should being to make its move, however the trends do not favor a significant impact on our weather at this time. Forecast will maintain lower-end chance of thunderstorms beginning Friday night, with a modest "cool-down" (still above normal) into early next week. No real fall weather anytime soon it would appear. && .AVIATION... (06Z TAFS) Issued at 1242 AM CDT Tue Sep 17 2024 Scattered to broken MVFR/low-end VFR ceilings ongoing across across parts of Southeast Oklahoma and West Central Arkansas are expected to continue overnight into Tuesday morning. At the same time...light easterly winds and few/scattered MVFR/low-end VFR ceilings in far Northwest Arkansas could lead to patchy/areas of reduced visibility late tonight into Tuesday morning. Thus will continue with tempo groups for timing of fog potential at KXNA/KROG/KFYV. Across Northeast Oklahoma...mostly clear to few MVFR ceilings are forecast tonight into Tuesday morning. During the day Tuesday...LIFR to MVFR conditions in Southeast Oklahoma and Northwest Arkansas and MVFR/low-end VFR ceilings in Northeast Oklahoma should all become scattered to broken VFR by early afternoon. Diurnal cumulus clouds should dissipate by early evening with few/scattered high clouds Tuesday night. Winds through the period should remain east to southeasterly. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 92 72 96 / 0 10 0 0 FSM 67 90 69 94 / 0 0 0 0 MLC 67 92 71 97 / 0 0 0 0 BVO 64 92 69 97 / 0 10 10 0 FYV 63 87 66 91 / 0 0 0 0 BYV 62 87 64 92 / 0 0 0 0 MKO 66 89 69 94 / 0 0 0 0 MIO 65 90 68 95 / 0 0 0 0 F10 65 92 70 97 / 0 0 0 0 HHW 67 91 69 95 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...20
Hazardous Weather Outlook National Weather Service Tulsa OK 615 PM CDT Mon Sep 16 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 615 PM CDT Mon Sep 16 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. POOR VISIBILITY. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Overnight. DISCUSSION... Isolated showers will continue early this evening, mainly across East-Central Oklahoma and West-Central Arkansas. Most shower activity will conclude by sunset. Otherwise, patchy fog may develop late overnight tonight across eastern Oklahoma and northwest Arkansas. Fog may become locally dense in areas, but widespread visibility reductions are not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Dense Fog Potential. WEDNESDAY...No Hazards. THURSDAY...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A ridge of high pressure aloft moves over the region Tuesday and holds through the week allowing for warmer and more humid conditions across eastern Oklahoma and northwest Arkansas. Heat index values by Friday are forecast to climb around 100 degrees across much of the region. Shower and thunderstorm chances return Friday night and into the weekend. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, September 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215396, 1215397, 1215398, 1215399.